Illinois, 2013Lightning Strike in Illinois, April 16, 2013
April 16, 2013 · NWS ILX · 1 event in 1 county or zone
Lightning struck an oil tank 2 miles south-southwest of Clarksburg in Shelby County at about 2:20 PM CDT on April 16th. The lightning caused an explosion that showered debris more than 100 yards away and created a fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck an oil tank 2 miles south-southwest of Clarksburg in Shelby County at about 2:20 PM CDT on April 16th. The lightning caused an explosion that showered debris more than 100 yards away and created a fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 16, 11:28 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 16, 11:28 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1228 PM CDT TUE APR 16 2013
.DISCUSSION...
ISSUED 1030 AM CDT TUE APR 16 2013
COLD FRONT HAS PUSHED JUST SOUTH OF OUR CWA...BUT WAS CLOSE ENOUGH
TO LAWRENCEVILLE THAT TEMPERATURES THERE ARE STILL IN THE MID 60S.
MOSTLY SEEING 40S ELSEWHERE WITH SOME LOWER 50S. ELEVATED
CONVECTION NORTH OF THE BOUNDARY HAS BEEN INCREASING OVER CENTRAL
ILLINOIS AS IT MOVES OUT OF MISSOURI...AND COVERED MOST OF THE
CWA AT 1030 AM EXCEPT FOR THE FAR NORTHWEST AND FAR SOUTHEAST.
LATEST RAP MODEL SHOWING THE SCATTERED CONVECTION CONTINUING
ACROSS MUCH OF THE CWA INTO THIS AFTERNOON...WITH LESS COVERAGE
NORTHWEST OF THE ILLINOIS RIVER. HAVE SENT OUT SOME ZONE/GRID
UPDATES TO INCREASE THE RAIN CHANCES TODAY...WITH SOME MINOR
ADJUSTMENTS TO TEMPERATURES REQUIRED AS WELL.
GEELHART
&&
.HYDROLOGY...
ISSUED 1030 AM CDT TUE APR 16 2013
EARLY LOOK AT 12Z MODEL RUNS CONTINUE TO SUPPORT AN INCREASING
POOL OF MOISTURE INTO ILLINOIS ON WEDNESDAY...WITH PRECIPITABLE
WATER VALUES UP TO AROUND 1.5 TO 1.6 INCHES BY LATE WEDNESDAY
AFTERNOON...WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
BULK OF THE HEAVIEST RAIN EXPECTED WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. LATEST QPF FORECAST SHOWS OVER 3 INCHES ACROSS A
LARGE PART OF THE FORECAST AREA THROUGH FRIDAY...WITH 2-3 INCHES
ACROSS ABOUT THE SOUTHEAST THIRD. PROBABILITY FORECASTS FROM THE
WEATHER PREDICTION CENTER SHOW A 50-60 PERCENT CHANCE OF RECEIVING
AT LEAST 2.5 INCHES OF RAIN FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING.
CURRENTLY ONLY THE ILLINOIS RIVER AT HAVANA AND BEARDSTOWN ARE IN
FLOOD...BUT MORE FLOODING IS EXPECTED ACROSS MANY RIVERS. STANDARD
RIVER FORECASTS ONLY ACCOUNT FOR 24-HOUR QPF...BUT RFC CONTINGENCY
FORECASTS BASED ON 72-HOUR QPF SHOW POTENTIAL FOR MODERATE OR
MAJOR FLOODING IN SOME CASES.
HAVE SENT OUT A HYDROLOGIC OUTLOOK TO ADDRESS THE HEAVY RAIN
POTENTIAL...WHILE REMAINING MODEL GUIDANCE IS DIGESTED TO
DETERMINE THE POTENTIAL FOR ANY FLOOD WATCHES WITH THE AFTERNOON
FORECAST PACKAGE.
GEELHART
&&
.AVIATION...
ISSUED 1224 PM CDT TUE APR 16 2013
BAND OF THUNDERSTORMS WILL CONTINUE TO AFFECT KCMI AND KDEC FOR
ANOTHER HOUR OR TWO...WITH MVFR CEILINGS/VISIBILITIES. GENERAL
TREND OTHERWISE WILL BE FOR SCATTERED SHOWERS TO CONTINUE THIS
AFTERNOON...WITH CEILINGS GENERALLY VFR FOR A TIME. HOWEVER...
ADDITIONAL CONVECTIVE DEVELOPMENT WILL BRING MVFR CONDITIONS AGAIN
THIS EVENING. BASED ON SOUNDINGS...CEILINGS AFTER 06Z MAY FALL TO
AROUND 1000 FEET OR SO...WHICH WILL LINGER A GOOD PART OF
WEDNESDAY MORNING. HOWEVER...A WARM FRONT WILL LIFT NORTHWARD
ACROSS THE TAF SITES TOWARD LATE MORNING...RAPIDLY LIFTING
CEILINGS BACK INTO VFR RANGE.
GEELHART
&&
.PREV DISCUSSION...
ISSUED 330 AM CDT TUE APR 16 2013
VERY UNSETTLED WEATHER PATTERN TO OCCUR THROUGH FRIDAY ACROSS
CENTRAL AND SE IL WITH PERIODS OF SHOWERS AND THUNDERSTORM GIVING
2-4 INCHES OF RAIN BY FRIDAY WITH THE HEAVIEST AMOUNTS FROM I-55 NW.
SPC ALSO CONTINUES SLIGHT RISK OF SEVERE STORMS ACROSS AREAS WEST OF
I-57 WED NIGHT AND ACROSS MUCH OF REGION THU/THU EVENING. LIKE
YESTERDAYS MODEL RUNS...THE 00Z MODEL SUITE TODAY CONTINUES SLOWER
TREND WITH POTENT COLD FRONT MOVING EASTWARD ACROSS IL THU
AFTERNOON/EVENING.
SHORT TERM...TODAY THROUGH FRIDAY
MCS FROM CENTRAL MO NE ACROSS CENTRAL IL INTO NW INDIANA HAS
GRADUALLY BEEN WEAKENING THE PAST HOUR OR SO. A BROKEN LINE OF
THUNDERSTORMS WITH HEAVY RAINS WAS ALONG SE EDGE OF THIS MCS FROM
TAYLORVILLE AND SHELBYVILLE TO TUSCOLA AND CHRISMAN. HAD A FEW
REPORTS OF HAIL BETWEEN MIDNIGHT AND 1 AM OVER PARTS OF SANGAMON AND
LOGAN COUNTIES. COLD FRONT HAD SAGGED SLOWLY INTO SE IL...SE OF
I-70 EARLY THIS MORNING BEING PULLED SE BY MCS AND 1012 MB LOW
PRESSURE NEAR INDY. COLD FRONT EXTENDED SW TO A 1000 MB LOW
PRESSURE OVER EASTERN NM. BROAD SW UPPER LEVEL FLOW OVER THE
COUNTRY HAS BEEN SLOWLY DOWN THE SE PROGRESSION OF THIS COLD FRONT.
RADAR ESTIMATED 1.5-2.5 INCHES OF RAIN ALONG AND JUST SE OF A
RUSHVILLE TO BLOOMINGTON LINE.
CONVECTION TO CONTINUE TO WEAKEN DURING THE MORNING WITH AS LOW
LEVEL JET THAT PEAKED AROUND 40 KTS WEAKENS. BEST CHANCES OF
SHOWERS AND THUNDERSTORMS TODAY SHIFTS INTO SE IL CLOSER TO
FRONTAL BOUNDARY WHICH CONTINUES TO SLOWLY SAG SOUTHWARD TODAY...
WHILE DRIER AND COOLER TO THE NORTH. SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THIS AFTERNOON ESPECIALLY FROM I-72 SOUTH.
HIGHS TODAY RANGE FROM THE MID 50S OVER THE IL RIVER VALLEY FROM
I-55 NW TO THE UPPER 60S TO NEAR 70F IN FAR SE IL ALONG HIGHWAY
50.
INCREASING LOW LEVEL JET TO INCREASE CHANCES OF SHOWERS AND
THUNDERSTORMS TONIGHT ESPECIALLY OVERNIGHT WHEN SPC HAS SLIGHT
CHANCE OF SEVERE OVER SE IL AND SW OF SPRINGFIELD. MAINLY A HAIL
THREAT SW OF SPRINGFIELD WHILE HAIL AND WIND IN FAR SE IL NEAR
HIGHWAY 50.
FRONTAL BOUNDARY TO BEGIN TO LIFT BACK NORTHWARD OVER CENTRAL IL
WED WITH SHOWERS AND THUNDERSTORMS LIKELY ESPECIALLY NW AREAS.
HIGHS RANGE FROM THE MID 60S NW OF THE IL RIVER TO THE UPPER 70S
AND LOWER 80S ACROSS SE IL. BEST CHANCES OF SHOWERS AND
THUNDERSTORMS OVER THE AREAS WED NIGHT THROUGH THU NIGHT AS STRONG
COLD FRONT MOVES EASTWARD OVER IL THU AFTERNOON/EVENING. SPC HAS
MUCH OF AREA IN A SLIGHT RISK OF SEVERE STORMS DURING THIS TIME
FOR DAMAGING WIND GUSTS WITH A SQUALL LINE AND LARGE HAIL ALSO
A RISK. HEAVIEST RAINS TO OCCUR WED NIGHT THROUGH THU NIGHT WITH
2-4 INCHES POSSIBLE AND HEAVIEST OVER THE IL RIVER VALLEY. HIGHS
THU TRICKING DEPENDING ON HOW FAST COLD FRONT MOVES INTO AREA...
BUT UPPER 70S AND LOWER 80S POSSIBLE OVER EASTERN IL ESPECIALLY
NEAR THE WABASH RIVER WHILE TEMPS EXPECTED TO FALL OVER THE IL
RIVER VALLEY THU AFTERNOON.
COLD FRONT PASSES EAST OF IL FRI BUT STRONG UPPER LEVEL TROF
MOVING INTO AREA TO CONTINUE LOW CLOUDS ALONG WITH A GOOD CHANCE
OF SHOWERS. COULD BE COLD ENOUGH FOR A CHANCE OF LIGHT SNOW
SHOWERS TOO NORTH OF PEORIA FRIDAY MORNING THOUGH BEST CHANCES OF
SNOW SHOWERS IS FURTHER NW OVER NW IL. HIGHS FRI ONLY 45-50 OVER
CENTRAL IL AND LOWER 50S IN SE IL.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
CANADIAN HIGH PRESSURE TO BUILD INTO IL SAT AND BRING DRY BUT COOL
WEATHER FRIDAY NIGHT THRU SAT NIGHT. LOWS FRIDAY NIGHT IN THE
LOWER 30S CENTRAL IL AND MID 30S SE IL. HIGHS SAT IN THE LOW TO
MID 50S. LOWS SAT NIGHT IN THE MID TO UPPER 30S. CANADIAN HIGH
DRIFTING INTO THE EASTERN GREAT LAKES REGION SUNDAY TO ALLOW TEMPS
TO MODIFY INTO THE UPPER 50S AND LOWER 60S SUNDAY AND INTO THE LOW
TO MID 60S MONDAY. A COLD FRONT APPROACHING THE MS VALLEY MONDAY
TO GIVE CENTRAL AND WESTERN IL CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS WHICH CONTINUES ACROSS AREA MONDAY NIGHT/TUE AS COLD
FRONT SWEEPS THROUGH BRINGING COOLER AIR TUE ON BREEZY NW WINDS.
ECMWF AND GFS MODELS FAIRLY SIMILAR WITH THIS WEATHER SYSTEM EARLY
NEXT WEEK.
07
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 16, 10:33 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1133 AM CDT TUE APR 16 2013
ILZ036-040-041-047-171100-
CASS-FULTON-MASON-SCHUYLER-
1133 AM CDT TUE APR 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NEAR THE ILLINOIS RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A BETTER
CHANCE TONIGHT. THESE ARE CURRENTLY NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE WEDNESDAY
NIGHT INTO THURSDAY NIGHT...FROM 3 TO 3.5 INCHES OF RAIN WHICH IS
EXPECTED TO FALL THROUGH FRIDAY.
PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. THERE IS A SLIGHT RISK THAT SOME OF THE
STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
ILZ027>031-037-038-042-043-048>053-171100-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCOTT-STARK-TAZEWELL-WOODFORD-
1133 AM CDT TUE APR 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. SOME
OF THE STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC THUNDERSTORMS WILL OCCUR A STATIONARY FRONT IN SOUTHERN
ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM
CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS
ACROSS THE STATE. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS
COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN
ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH
WOULD CAUSE RISES ON AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
ILZ044>046-054>057-061-171100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
1133 AM CDT TUE APR 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME STRONGER STORMS MAY OCCUR
WEDNESDAY NIGHT...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS
LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS
POSSIBLE THURSDAY.
ILZ062-066-067-071-072-171100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
1133 AM CDT TUE APR 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. A FEW OF THE
STORMS MAY PRODUCE LARGE HAIL...BUT NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS
LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
TONIGHT...BUT IS MORE LIKELY ON THURSDAY.
ILZ063-068-073-171100-
CLARK-CRAWFORD-LAWRENCE-
1133 AM CDT TUE APR 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS...ALONG THE WABASH RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT.
WHILE A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM
AROUND PALESTINE UPSTREAM...INTO THE WEEKEND.
PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN
SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE
STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT
SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT
MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON
THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS
LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
TONIGHT...BUT IS MORE LIKELY ON THURSDAY.
GEELHART
In the hours before
Local storm report, Apr 16, 8:06 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
906 AM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HEAVY RAIN 2 NNE ARROWSMITH 40.48N 88.62W
04/16/2013 M1.82 INCH MCLEAN IL COCORAHS
0600 AM HEAVY RAIN 1 N PETERSBURG 40.03N 89.85W
04/16/2013 M1.05 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
04/16/2013 M1.06 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
04/16/2013 M1.16 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
04/16/2013 M1.62 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 2 W BLOOMINGTON 40.48N 89.01W
04/16/2013 M1.31 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
04/16/2013 M1.25 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 2 ESE NORMAL 40.51N 88.96W
04/16/2013 M1.18 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 1 SSE MORTON 40.60N 89.46W
04/16/2013 M1.09 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
04/16/2013 M1.07 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
04/16/2013 M2.00 INCH MCLEAN IL COCORAHS
0730 AM HEAVY RAIN 1 N ARTHUR 39.73N 88.47W
04/16/2013 M1.01 INCH DOUGLAS IL CO-OP OBSERVER
0800 AM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
04/16/2013 M1.36 INCH CHRISTIAN IL CO-OP OBSERVER
&&
DRHLocal storm report, Apr 16, 8:16 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 S STANFORD 40.41N 89.22W
04/16/2013 M1.65 INCH MCLEAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
04/16/2013 M1.36 INCH MCLEAN IL CO-OP OBSERVER
0825 AM HEAVY RAIN 1 E BLOOMINGTON 40.48N 88.95W
04/16/2013 M1.50 INCH MCLEAN IL MESONET
SWOP REPORT.
0912 AM HEAVY RAIN GRIDLEY 40.74N 88.88W
04/16/2013 M1.15 INCH MCLEAN IL MESONET
SWOP REPORT.
&&
DRHLocal storm report, Apr 16, 8:19 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
919 AM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HEAVY RAIN 2 NNE ARROWSMITH 40.48N 88.62W
04/16/2013 M1.82 INCH MCLEAN IL COCORAHS
0600 AM HEAVY RAIN 2 S MOWEAQUA 39.60N 89.02W
04/16/2013 M1.15 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
04/16/2013 M1.17 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 1 N PETERSBURG 40.03N 89.85W
04/16/2013 M1.05 INCH MENARD IL COCORAHS
0630 AM HEAVY RAIN 3 S SULLIVAN 39.55N 88.61W
04/16/2013 M1.08 INCH MOULTRIE IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 S STANFORD 40.41N 89.22W
04/16/2013 M1.65 INCH MCLEAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
04/16/2013 M1.04 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
04/16/2013 M1.01 INCH MOULTRIE IL CO-OP OBSERVER
0700 AM HEAVY RAIN PANA 39.39N 89.08W
04/16/2013 M1.33 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 ESE SHERMAN 39.88N 89.59W
04/16/2013 M1.05 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 W KINCAID 39.59N 89.47W
04/16/2013 M1.06 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
04/16/2013 M1.16 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
04/16/2013 M2.00 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
04/16/2013 M1.07 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 1 SSE MORTON 40.60N 89.46W
04/16/2013 M1.09 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 2 ESE NORMAL 40.51N 88.96W
04/16/2013 M1.18 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
04/16/2013 M1.25 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 2 W BLOOMINGTON 40.48N 89.01W
04/16/2013 M1.31 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
04/16/2013 M1.62 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
04/16/2013 M1.06 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
04/16/2013 M1.20 INCH CHRISTIAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN 1 N ARTHUR 39.73N 88.47W
04/16/2013 M1.01 INCH DOUGLAS IL CO-OP OBSERVER
0730 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
04/16/2013 M1.24 INCH MCLEAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
04/16/2013 M1.36 INCH MCLEAN IL CO-OP OBSERVER
0800 AM HEAVY RAIN MORRISONVILLE 39.42N 89.46W
04/16/2013 M1.36 INCH CHRISTIAN IL CO-OP OBSERVER
0825 AM HEAVY RAIN 1 E BLOOMINGTON 40.48N 88.95W
04/16/2013 M1.50 INCH MCLEAN IL MESONET
SWOP REPORT.
0912 AM HEAVY RAIN GRIDLEY 40.74N 88.88W
04/16/2013 M1.15 INCH MCLEAN IL MESONET
SWOP REPORT.
&&
DRHLocal storm report, Apr 16, 10:36 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1136 AM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL SULLIVAN 39.60N 88.61W
04/16/2013 E0.25 INCH MOULTRIE IL TRAINED SPOTTER
&&
GEELHARTLocal storm report, Apr 16, 11:43 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1243 PM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 NW ROCHESTER 39.77N 89.57W
04/16/2013 SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. FRUIT TREE SNAPPED IN HALF. LARGE FENCE
KNOCKED DOWN. SHINGLES RIPPED FROM ROOF.
1215 AM TSTM WND DMG 1 W BUFFALO 39.85N 89.43W
04/16/2013 SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. SEMI TRAILER KNOCKED OVER ON OLD HWY 36.
NUMEROUS BRANCHES KNOCKED DOWN.
&&
SHIMONLocal storm report, Apr 16, 12:16 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
04/16/2013 SANGAMON IL BROADCAST MEDIA
DELAYED REPORT. ROOF BLOWN OFF A BUILDING ON COOK STREET.
FROM WICS-TV
&&
GEELHARTLightning, Shelby
- When
- April 16, 1:20 PM CST to 1:21 PM CST
- Where
- Shelby County, 2 mi SSW of Clarksburg
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.303, -88.764
Lightning struck an oil tank 2 miles south-southwest of Clarksburg in Shelby County at about 2:20 PM CDT on April 16th. The lightning caused an explosion that showered debris more than 100 yards away and created a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 16 to 30, 2013$171,000 · 8 events
- Hail and Damaging Winds in Ohio, April 16, 2013$3,000 · 2 in hail · 31 events
- Flash Flooding and Hail in Pennsylvania, April 16, 2013$15,000 · 1 in hail · 16 events
- Winter Storm in Nebraska, April 16 to 17, 201320 events
- Hail in Indiana, April 16, 20131.75 in hail · 11 events
- Winter Storm in South Dakota, April 16 to 17, 201310 events
- Hail in Kentucky, April 16, 20131 in hail · 8 events
- Hail in Indiana, April 16 to 17, 20131.75 in hail · 8 events
- Hail and Damaging Winds in Ohio, April 16, 2013$2,000 · 1 in hail · 6 events
- Hail in Kentucky, April 16, 20131.75 in hail · 6 events
- Hail in Illinois, April 16, 20131 in hail · 3 events
- Hail in Missouri, April 16, 20130.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441510.